MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC TRUPUSH COIL PUSHER; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC TRUPUSH COIL PUSHER; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 632774X
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This initial mdr will be the only report submitted for mfr report #3008264254-2017-00140.The product has been forwarded to codman for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported by a healthcare professional that a trufill coil pusher (632-774x/10764494) was used during a procedure when the ptfe sleeve sheared off of the coil pusher while inside the patient.There was no damage noted to the devices prior to use.There were no adverse events to the patient as a result of this event and there was no delay in procedure.The patient's information is not available.The device is being returned for evaluation.Reportedly, the patient is currently doing fine.
 
Additional Manufacturer Narrative
This final mdr will be the only report submitted for mfr report #3008264254-2017-00140.A non-sterile trufill coil pusher, dual mark was received coiled inside of a pouch.The wire was inspected and can be observed the coat (ptfe sleeve) was found peeled.The core wire was inspected under a vision system; the ptfe presented evidence of several scratches, due to the conditions that present the ptfe is probably that the guide wire had friction with an unknown object and in consequence ptfe was separated from the guide wire.The device history records were reviewed relative to the manufacturing, inspecting and packaging of lot 10764494.The history records indicate this product was final inspection tested and was determined to be acceptable.The failure reported by the customer as ¿embolic coil pusher - fractured-during use¿ was confirmed.Due to the condition of the received device it is not possible to determine the exact moment and cause of how it happened.The ptfe sleeve was found peeled.The cause of the peeled section of the ptfe might be provoked by the friction with another device; however, this could not be conclusively determined.Neither the analysis nor the dhr suggest that the failure reported could be related to the enterprise manufacturing process.There is no current safety signal identified related to the reported event based on review of complaint history for the device.No corrective action will be taken at this time.

Brand Name
TRUPUSH COIL PUSHER
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6957644
Report Number3008264254-2017-00140
Device Sequence Number11040690
Product Code HCG
UDI-Device Identifier10886704029168
UDI-Public(01)10886704029168(17)190111(10)10764494
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K123560
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2019
Device Catalogue Number632774X
Device Lot Number10764494
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2017
Initial Date Received by Manufacturer 09/20/2017
Supplement Date Received by Manufacturer10/26/2017
Initial Report FDA Received Date10/18/2017
Supplement Report FDA Received Date11/17/2017
Patient Sequence Number1